MAUDE Adverse Event Report: COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 10049998
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while in use on a patient, the 840 ventilator generated a background check breath delivery unit (bdu) alert indicating a bd electrically erasable programmable read only memory (eeprom) checksum error, which could lead to loss of ventilation.There was no reported patient injury.
 
Additional Manufacturer Narrative
H3 device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that while in use on a patient, the 840 ventilator generated a background check breath delivery unit (bdu) alert indicating a bd electrically erasable programmable read only memory (eeprom) checksum error, which could lead to loss of ventilation the ventilator was not made available to medtronic for evaluation.The distributor evaluated the unit and, based on the reported code, determined that the breath delivery (bd) central processing unit (cpu) printed circuit board (pcb) required replacement.Additional parts not associated with the event were also identified as needing replacement, including the graphical user interface handle and lock, as well as the power cord and its holder.With the information available, the cause of the event was isolated to a potential fault in bd cpu pcb.The event is included in a data monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
840 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key25479897
Report Number8020893-2026-00100
Device Sequence Number5443051
Product Code CBK
UDI-Device Identifier10884521181045
UDI-Public(01)10884521181045(11)140415
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K151252
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10049998
Device Catalogue Number10049998
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2026
Initial Report FDA Received Date06/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/15/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown